Newly Diagnosed with Type II Diabetes

Posted on

Newly Daignoses with Type II Diabetes- I’ve lately been identified as having Type II Diabetes. My doctor started me on 500MG Metformin twice daily last Friday.  Yesterday and today I have been able to do nothing but sleep.  Today I am shaky, weak, and nauseated.  My glucose readings have been from 77 to 162 today.  I realize it is going to take some time and some tweaking, and I know a lot of my problem is that I’ve never had a set in stone schedule for eating.

Newly-Diagnosed-with-Type II-Diabetes

But am I supposed to fell like I have the flu AND have been hit by a Mack truck at the same time?  How long with this last?  My readings before the Rx were only around 130 and I’m beginning to think I’d much rather chance it and try to control my levels with diet and exercise even if it might take longer than to feel like this for another minute!  I guess I could start with asking her to lower the dose and see what happens.  Does anyone have any other ideas? Best answer: Answer by The Orange  Evil This is normal. Most people have gastro-intestinal issues when they first start Metformin.

Newly Diagnosed with Type II Diabetes, Newly Diagnosed with Type 2 Diabetes and Recently Diagnosed With Diabetes

The symptoms dissipate in most individuals after a few weeks. As for why you feel shaky and weak, that’s probably because your levels haven’t been this low in a long time. Our bodies have a knack for acclimating to our blood sugar levels, regardless of what they are or whether they’re unhealthy. Even though your BG was only 130 mg/dL at the doctor’s office, I am assuming that was your fasting blood sugar.

Who knows how high you were going after meals. Possibly over 200. So, as you can imagine, dropping into normal range (under 100) can leave a person who’s used to high blood sugar feeling hypoglycemic. By all means, talk to your doctor about diet and exercise only, but Metformin is really a wonderful drug that helps with weight loss and blood sugar control. These symptoms you’re feeling will go away, especially the faux hypoglycemia. And honestly, while you feel shaky, it’s important for you to get used to being in normal range because that’s what’s healthiest.

You’re already on a very low dose of Metformin, but maybe you would benefit from starting out on 500 mgs and them moving up to 1000 mgs in a few weeks. Also talk to your doctor about the extended release version of Metformin. Helps some people with the stomach problems.

Leave a Reply

Your email address will not be published. Required fields are marked *